By: Joe Graedon July 25, 2022 7 Comments
    Could Your Medicine Cause Hair Loss?

    Drug side effects can be really scary. Watch a few TV commercials and you will hear the announcer describe adverse reactions such as blood clots, pancreatitis, heart attacks, strokes and cancer. But t…

    By: Terry Graedon April 25, 2022 6 Comments
    Could Too Much Vitamin D Lead to Hair Loss?

    A close-shaved scalp has become a popular hair style even among many young men. For women, though, (and also many men) unexpected thinning of the hair is a cause for alarm. One reader questioned her u…

    By: Terry Graedon May 13, 2021 3 Comments
    Show 1223: How to Care for Summer-Stressed Skin …

    During the pandemic, fewer people by far have been making ordinary appointments with the dermatologist to have their skin checked. However, some skin conditions can become much worse if they are negle…

    By: Terry Graedon October 7, 2019 14 Comments
    Will MSM Improve Hair Growth?

    Is there anything you can take to improve hair growth? Some supplement manufacturers claim that their nutraceuticals can help achieve thick, healthy hair. Our readers embrace one popular supplement th…

    By: Terry Graedon September 19, 2019 8 Comments
    Show 1181: How to Keep Your Hair from Falling Ou…

    Do you love your hair the way it is? Many of us wish our hair were different–curlier, straighter, darker or lighter. But what people worry about most with their hair is when they lose it. Can you ke…

    By: Joe Graedon February 13, 2017 15 Comments
    The Secret Story Behind President Trump’s …

    A drug for promoting hair growth, finasteride (Propecia), is among the medications that President Donald Trump has been reported to take. That is what his longtime doctor told the New York Times. The …

    By: Joe Graedon December 22, 2014 6 Comments
    Blood Pressure Pill May Lead to Hair Loss

    Q. I am a 47-year-old female who once had very thick red wavy hair. It was so thick hairstylists would comment on it. In the past several months, however, I have been losing so much hair that I am rea…

    By: Terry Graedon August 18, 2014 10 Comments
    Is Hair Loss a Minor Side Effect? Many Drugs May…

    Q. I have heard that many medications can cause hair loss. Is this side effect temporary? Does the hair grow back when the drug is stopped? A. A surprising number of medications can cause temporary ha…

    By: Terry Graedon October 7, 2013 132 Comments
    Hair Loss Side Effect from Beta Blockers Is Deva…

    Most medications come with a pretty long list of potential adverse reactions. When a health professional prescribes a medicine, such as a beta blocker for the heart or high blood pressure, the chances…

    By: Joe Graedon May 10, 2012 24 Comments
    People Are Obsessed About Pubic Hair

    We never fail to be amazed about what our readers and visitors worry about. Of all the things that can go wrong with our health, the color of our pubic hair seems pretty low on the list. Nevertheless,…

    By: Terry Graedon April 10, 2011 40 Comments
    Thinning Hair Linked to Blood Pressure Pill

    Q. I have had thinning hair since I started on blood pressure meds. I had to switch to a short haircut. Since then I have been put on atenolol, Norvasc, Diovan and enalapril. I suspect the beta-blocke…

    By: Joe Graedon May 6, 2009 12 Comments
    Medications May Contribute to Hair Loss

    Q. I am convinced that hormone replacement is contributing to my hair loss along with medications for cholesterol and blood pressure. Some of my friends are also complaining that their hair is thinnin…

    By: Joe Graedon July 23, 2008 223 Comments
    Could Your Blood Pressure Medicine Be Causing Yo…

    Q. I have been taking Toprol XL for about two years for high blood pressure, and my hair is getting so thin you can see through it. Is there any other medication that can replace Toprol XL that would …